MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE TIGHTENER WITH HANDLE & TWO PEGS 240MM; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC WIRE TIGHTENER WITH HANDLE & TWO PEGS 240MM; MISC ORTHO SURGICAL INSTR
Catalog Number 391.21
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Supplier lot number: 2242660.A review of the device history records has been requested.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a wire tightener handle was found broken when the facility opened a tray.There was no procedure and patient involvement.This report is for one (1) wire tightener with handle & two pegs 240mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part 391.210, synthes lot number: 5492841, supplier lot number: 2242660: manufacturing site: bettlach.Release to warehouse date: january 16, 2007.The device history record shows this lot of device was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.A service and repair evaluation was completed: the customer reported the handle was found broken.The repair technician reported the handle was broken in pieces.Handle cracked/broken is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.A product investigation was completed: visual inspection of the returned device performed at customer quality (cq) confirmed the condition of breakage, which agrees with the reported complaint condition.The handle is broken in three pieces.The entire device shows superficial surface wear.It was also observed that the two peg components are missing (were not returned).The returned device was manufactured in january 2007 and is approximately 12 years old.The relevant design drawings were reviewed during this investigation.No product design issues or discrepancies were observed during this investigation.Dimensional inspection could not be performed due to the post manufacturing damage.There is no indication that material properties contributed to the returned 12-year-old handle breaking.A definitive root cause for the handle breaking on the returned 12-year-old instrument could not be determined based on the provided information.The most likely possible causes are cumulative wear and/or rough handling for 12 years of service.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
WIRE TIGHTENER WITH HANDLE & TWO PEGS 240MM
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8127153
Report Number2939274-2018-55233
Device Sequence Number16709641
Product Code LXH
UDI-Device Identifier10886982198228
UDI-Public(01)10886982198228
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number391.21
Device Lot Number5492841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/23/2018
Initial Date Received by Manufacturer 11/15/2018
Supplement Date Received by Manufacturer11/23/2018
01/09/2019
Initial Report FDA Received Date12/03/2018
Supplement Report FDA Received Date12/10/2018
01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1